Sorry I didn't get back to you yesterday. I simply ran out of time and then energy.
I am going to try and answer your questions and offer some opinions on some of the issues.
1)Why just question this after 5 yrs? If he had any doubt, he should have said something sooner and not kept me on risky drugs for 5 yrs.
I sometimes think doctors don't think before they speak. Your point about him keeping you on TNFs if he questioned your diagnosis is spot on. I think that some GIs simply need to see the Crohn's inflammation themselves. Why they don't trust a colleague's diagnosis probably comes from being burned in the past. Since you have located the capsule endoscopy pictures and report, that should ease his mind.
2) Why would I have gotten better on the Crohn's meds if it was just IBS?
Trust that you have Crohn's. There was proof from the capsule endoscopy. Remicade was shown during clinical trials to cause intestinal mucosa healing , often quite rapidly, in many of the people in the trials. Remicade cleared all the inflammation, erosions and other signs of Crohn's in my TI within 6 months of starting it.
3) Why do I have Crohn's Related Arthritis if I don't have Crohn's (rheumy is saying it's Crohn's related)? And if it's not Crohn's related, why did I get arthritis at 21 yrs old?
Again, trust that the arthritis is related to the Crohn's. As to why would you get arthritis at 21 if you don't have CD - many people are inflicted with one of the spondylitis family of diseases, most often in their teens or early twenties. Crohn's related arthritis belongs to this group of diseases. It seems most likely that you have the CD related rather than lets say reactive arthritis or psoriatic arthritis.
After my reaction to Humira, I was off all anti-TNF meds for 18 months. I was on Imuran. My Crohn's intestinal symptoms did NOT reappear. When the arthritis symptoms began to once again limit my mobility, my rheumy suggested Simponi. My GI said he had no problem with my using it. They took me off the Imuran about a year later. I have been only on the Simponi and still no gut issues. Had a scope in May and there was no sign of active CD, just scars in the TI.
There have been some people on here that use or have used Enbrel. I can't recall what, if any, effect it has had on gut symptoms. I can only speak to my experience with Simponi and it working for me. Why your GI won't let you try either Enbrel or Simponi is beyond me. He might be surprised to find that it keeps your GI symptoms at bay.
To your comment - "it would be great to not have Crohn's." Yes, it would be great! But also, if you don't, then you are back at square one to explain all that has happened in the past. None of us want a chronic illness. Like you, I was glad to get a diagnosis after years of being told I was "overly stressed" or "imaging" my problems.
Moderator Crohn's disease and Irritable Bowel Forums
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, pulmonary hypertension, degenerative disc disease, asthma, severe allergy and a host of other medical problems.